MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 Ventralight ST w/ Echo; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 Ventralight ST w/ Echo; Surgical Mesh
Catalog Number 5955610
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Hernia (2240); Injury (2348)
Date of Event 08/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges surgical intervention; however, no details have been provided.No lot number has been provided; therefore a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol ventralight st on (b)(6) 2013.As reported, the patient is making a claim for an adverse patient outcome against the bard/davol ventralight st.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.As reported, the attorney alleges patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol ventralight st on (b)(6) 2013.As reported, the patient is making a claim for an adverse patient outcome against the bard/davol ventralight st.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.As reported, the attorney alleges patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2013 - patient was diagnosed with ventral hernia thereby underwent laparoscopic repair with implant of ventralight st using echo ps (device 1).Per op notes, ¿multiple adhesions were noted form the previous midline scars were taken down.The hernia sac was identified with small bowel and was reduced.The omentum adherent to the bowel structures were taken down.A ventralight st using echo ps (device 1) was placed and tacked.¿ (b)(6) 2017 - patient was diagnosed with recurrent ventral incisional hernia with abdominal pain thereby underwent open repair with implant of ventralex st (device 2).Per op notes, ¿incision was made.The fascial defect in the epigastrium just above the previous repair was noted.The hernia defect was cleared and the omentum was reduced.The defect was noted just above the previously placed mesh (device 1).Dense omental adhesions to the old mesh (device 1) were taken down.A ventralex st (device 2) was placed and sutured.¿.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the brand name and pma/510(k).As reported, post implant of a ventralight st using echo ps, the patient experienced hernia recurrence, adhesions, abdominal pain thereby underwent revision surgery.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, based on medical records provided, the surgeon inadvertently implanted the ventralight st using echo ps (device #1) on 23-aug-2013 which was beyond the labeled expired date of 28-dec-2012.Note, the manufacturing date (15-dec-2011) is considered to be a best estimate.Updated fields: a2, a4, b2, b3, b4, b5, b6, b7, d3, d4 (product lot no., product catalog no., expiry date, udi no), g1, g3, g6, h2, h4, h6, h10, h11.Corrected field: d1 (brand name), g4 (pma/510(k)).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Ventralight ST w/ Echo
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(401)825-8495
MDR Report Key9173039
Report Number1213643-2019-09844
Device Sequence Number19414169
Product Code FTL
UDI-Device Identifier00801741031748
UDI-Public(01)00801741031748(17)121228(10)HUVL1420
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K122436
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2012
Device Catalogue Number5955610
Device Lot NumberHUVL1420
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2019
Supplement Date Received by Manufacturer07/08/2026
08/05/2026
Initial Report FDA Received Date10/09/2019
Supplement Report FDA Received Date07/31/2026
08/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/30/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight171 LB